Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 267, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 6, 2000, 11:40 AM CST for Saint Tammany Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2000, 11:40 AM CST (17:40 UTC)
- Expired
- Nov 6, 2000, 12:10 PM CST
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Saint Tammany Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 061738 SVRNEW LAC103-061810- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1140 AM CST MON NOV 6 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF COVINGTON * UNTIL 1210 PM CST * AT 1135 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MADISONVILLE...OR ABOUT 5 MILES SOUTHWEST OF COVINGTON...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHWEST OF ABITA SPRINGS AT 1150 AM CST 5 MILES WEST OF BUSH...6 MILES SOUTHWEST OF SUN AT NOON CST THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 10:20 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 6, 10:20 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1020 AM CST MON NOV 06 2000 PLAN SOME UPDATES TO FIRST PERIOD OF ZONE FORECAST BASED ON LATEST RADAR/SATELLITE IMAGERY TRENDS AND INCOMING 12Z MODEL DATA. SQUALL LINE CONTINUES TO MOVE ENE ACROSS THE FORECAST AREA THIS MORNING AS MID LEVEL SHORTWAVE MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. 12Z SIL SOUNDING INDICATES GOOD SHEAR IN THE LOWER LEVELS WITH HELICITY VALUES IN EXCESS OF 200 M2/S2 BUT ONLY MARGINAL CAPES. UPPER AIR ANALYSIS THIS AM SHOWS 25H JET MAX MOVING ACROSS THE AREA WITH ANOTHER 90 KT PLUS JET MAX OVER SOUTHERN TX. THE JET MAX OVER S TX FORECAST TO APPROACH THE FORECAST AREA THIS AFTERNOON. ANALYSIS OF 85H LEVEL SHOWS SOUTHERLY JET OF 40 TO 50 KT CURRENTLY OVER THE AREA AND A NARROW TONGUE OF HIGHER MOISTURE EXTENDING NORTHWARD FROM THE LOWER MS VALLEY. EXPECT CURRENT CONVECTION OVER FORECAST AREA TO SLOW ITS EASTWARD MOVEMENT SOMEWHAT AS SHORTWAVE BEGINS TO PULL OFF TO THE NE. LATEST MSAS DATA INDICATES BEST INSTABILITY REMAINS CONFINED TO ALONG COASTAL SECTIONS OF THE FORECAST AREA AND IN A NARROW BAND JET TO THE E OF THE CONVECTION. VISIBLE SATELLITE IMAGERY SHOWS SOME CLEARING OR BREAKS IN THE CLOUDS WEST OF THE CONVECTION. IF THERE IS ENOUGH SUNSHINE TO DESTABILIZE THE ATMOSPHERE LATER TODAY AS THE NEXT JET MAX APPROACHES THERE MAY BE SOME REDEVELOPMENT ACROSS PORTIONS OF THE FORECAST AREA IN THE WAKE OF THE CURRENT CONVECTION. .NEW...SMALL CRAFT ADVISORY FROM PQL TO ATCHAFALAYA RIVER TODAY LA...NONE. MS...NONE. 11
In the hours before
Special weather statement, Nov 6, 10:05 AM CST, 1 hour 35 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-070000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1005 AM CST MON NOV 6 2000 SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TODAY BEFORE DIMINISHING TONIGHT AS A DISTURBANCE IN THE UPPER ATMOSPHERE MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. THUNDERSTORMS WILL BE MOST NUMEROUS EAST OF A LINE EXTENDING FROM MCCOMB MISSISSIPPI TO HOUMA LOUISIANA. A FEW THUNDERSTORMS MAY BE SEVERE THROUGH THIS AFTERNOON AND PRODUCE DAMAGING WINDS AND HEAVY DOWNPOURS OF RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 12:35 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 25 min |
| Nov 6, 2:00 PM CST | Tornado Warning | LIX | Saint Tammany | 30 min |
| Nov 6, 2:30 PM CST | Tornado Warning | LIX | Saint Tammany | 30 min |
| Nov 6, 3:05 PM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.